HomeAnswersDermatologyatopic dermatitisWhat can be the reason for rashes appearing under the armpits of my 5-year-old daughter?

Can atopic dermatitis with secondary bacterial infection cause sepsis?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At January 23, 2022
Reviewed AtNovember 6, 2023

Patient's Query

Hi doctor,

My daughter is 5 years old. A few weeks ago, rashes started appearing under her armpits. It is like one bigger wound with rough dots. It is not getting any better and is spreading now. There are also some dots on the tummy, but it is primarily present under the armpits. It is for the first time she has a rash. It is winter in our region, and we always wear a lot of clothes. Is this condition related to that, or is it atopic eczema, fungus, stress, or allergies? She had regular flu and winter diseases during the last weeks; otherwise, she is fine. Among her friends, many had corona, but still, now she has not got corona.

Hi,

Welcome to icliniq.com.

Thanks for writing in, and I understand your concern. It looks like atopic dermatitis with secondary bacterial infection. I suggest using Mometasone Fusidic acid cream at morning and afternoon for seven days and Tacrolimus (0.1%) ointment at night for 15 days. Take Tablet Levocetirizine 5 mg half tablet at night for ten days. Follow up after ten days. If any further query kindly revert.

Patient's Query

Hi doctor,

Thanks for the reply. That seems like a very accurate diagnosis. It came during a cold period here in our region. I have forwarded your answer to my regular doctor (who is not a dermatologist) and asked if I need to see a specialist. My doctor prescribed Fusidic acid Hydrocortisone acetate cream the other day, and we just started using it. Is that enough, or do you think the tablets are necessary? Do I have to consult a dermatologist in our area? I am worried whether it will get worse, spread internally, and lead to sepsis. I have read somewhere that although not common, systemic bacterial infections and eczema herpeticum can be life-threatening. How serious is this condition exactly? Kindly help.

Hi,

Welcome back to icliniq.com.

It is a localized lesion, so there is no need to worry about sepsis and other life-threatening infection. I suggest taking Levocetirizine tablet and the other medications for the above suggested period and then doing a follow-up. Otherwise, you can also take the opinion of a dermatologist over there.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Pathave Hari Shivaram
Dr. Pathave Hari Shivaram

Venereology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy